Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for heart palpitation and irritable mood

Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

default
Posted on Wed, 11 May 2016 in Mental Health
Question: hello.

My name is XXXXXXX my BP this morning was 119/86. I am 6.2, 228 lbs. I have severe Osa which I use a cpap for and generalized anxiety due to heart palpitations. i am currently having a 3 day bout of at least 5 palps per hr. they are making me jump. I walked for 40 minutes on the treadmill this morning. no issues. feel great besides these damn things. I am starting to get angry and very agitated regarding these. I took 500 mg of magnesium yesterday and today. what can I do to get rid of these. I have tried everything. please help. I start a new job tomorrow and I can't get these at work.
doctor
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer:
it is anxiety- drugs, diet, supplements & deep breathing wll help

Detailed Answer:
Hello
welcome to health care magic!

I have read your query Keth and can see that you have some long standing health issues but for now they are stable with treatment. The thing bothering you right now is palpitation and irritable mood.

You complaint of having anger issues and want to sort them out.

1. I would like you tell you that anger/agitation/irritation/palpitation etc., are quite commonly seen in generalised anxiety disorder(GAD) and the symptoms can be really bothering and might harm personal and proffesional relations. You are very right in seeking help.

There are several medications which can help - anti anxiety drugs. As you are having osa it will be wise to go for cardio safe molecules like- sertraline or tianeptine.
They are good drugs and will help you significantly.

2. Apart from drugs it will be wise to rule out certain deficiencies - Vit B 12 & Vit D; thyroid disorders. These can also lead to such symptoms and may aggravate already existing mood complaints.

3. You are using cpap for osa but you havent mentioned anything about your sleep quality?...
a good restorative sleep is esential for good mood!! So, just take care.

4. In diet- I have seen avoiding tea, coffee and cold drinks always help.
Take more nuts in diet (not cashew nuts but!); water and salad.

5. It is advisable to practice deep slow breathing 10-20min daily. It is helpful in bringing down anger.

I hope the reply is useful for you in recovering from these problems.
If there are constraints you may start with deep breathing, dietary measures and some exercises regulary & start medicines as soon as possible.

Have a speedy recovery!
Please feel free to ask more questions for clarificafion.
Dr. Manisha Gopal
MD Neuropsychiatry

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Tianeptine

doctor1 MD

My wife aged 60 years recently experiencing IBS , currently she is under treatment for depression and fearfulness by taking medicines Zapez 0.25mg,...

doctor1 MD

hello doctor, ive had flakey, loosely formed stools for more than a year now. once in seven times i get close to normal stools...besides that i get...

doctor1 MD

any meds for depression that does not decrease e. d.

doctor1 MD

Hi please find attached my reports - ive been diagnosed with depression but im uncomfortable taking the drugs prescribed. What are the side effects...

doctor1 MD

My BROTHER IS 9 YEAR OLD AND 25 WEIGHT. doctor adviced him to take r-cinex for 15 months.i just wnted to ask that is it ok to take rcinex kid for...

doctor1 MD

I am mastarbating since i was 10yrs now i am 20yrs.I used to mastarbate 5-6times per day.I am undergoin psychiatrist treatment for depression and...